Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS New York, NY

April 28, 2011Suffolk County, New York

NWS New York, NY issued this special weather statement at Apr 28, 2011, 3:25 PM EDT for Suffolk County, New York. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2011, 3:25 PM EDT (19:25 UTC)
Expired
Apr 28, 2011, 4:00 PM EDT
In force
35 min
Issued by
NWS New York, NY

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 6 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WWUS81 KOKX 281925
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
325 PM EDT THU APR 28 2011

NYZ078>081-282000-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
325 PM EDT THU APR 28 2011

...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
AN AREA OF STRONG THUNDERSTORMS NEAR BRENTWOOD...AND MOVING 
NORTHEAST AT 70 MPH.

WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...HEAVY 
RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER 
ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4067 7302 4062 7340 4066 7326 4067 7306
      4074 7287 4075 7301 4073 7313 4070 7314
      4071 7323 4066 7342 4074 7343 4098 7311
      4098 7265 4109 7246 4105 7235 4102 7244
      4096 7244 4104 7233 4096 7213

$$

JM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Apr 28, 1:42 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 28, 1:42 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
142 PM EDT THU APR 28 2011

.SYNOPSIS...
A MOIST SOUTHERLY FLOW WILL PREVAIL TODAY AHEAD OF AN APPROACHING
COLD FRONT. THE FRONT WILL CROSS THE AREA LATE THIS AFTERNOON INTO
TONIGHT...FOLLOWED BY AN UPPER LEVEL DISTURBANCE AND ACCOMPANYING
SURFACE LOW PRESSURE TROUGH ON FRIDAY. HIGH PRESSURE WILL THEN
BUILD INTO THE AREA FOR THE WEEKEND. A WARM FRONT WILL LIFT NORTH
OF THE REGION ON MONDAY...THEN A COLD FRONT WILL SLOWLY APPROACH
FROM THE WEST FROM TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NEW SEVERE TSTM WATCH 253 IN EFFECT UNTIL 20Z FOR ALL OF THE
SOUTHERN HUDSON VALLEY AND NORTHEAST NJ...EAST THROUGH SOUTHWEST
CT AND WESTERN LONG ISLAND.

TWO SMALL LINE SEGMENTS HAVE ALREADY QUICKLY MOVED THROUGH NYC AND
SOUTHERN CT...WEAKENING AS THEY ENCOUNTERED THE STABLE MARINE
LAYER. MUCH OF THE FORECAST AREA CURRENTLY DRY WHILE A LARGE LINE
OF CONVECTION ADVANCES FROM THE WEST. NUMEROUS SEVERE TS WARNINGS
ALREADY ALONG THIS LINE...AS EMBEDDED BOW ECHOES/QLCS-LIKE
FEATURES RACE OFF TO THE NORTHEAST. THESE STORMS ARE CURRENTLY
ENTERING ORANGE COUNTY...AND SHOULD SPREAD INTO THE NORTHEAST NJ
AND NYC OVER THE NEXT FEW HOURS. MLCAPE IS MODEST AT ABOUT 500
J/KJ OVER NORTHEAST NJ...BUT 0-6KM SHEAR IS INCREASING TO 60-70
KT. DAMAGING WINDS WILL BE THE MAIN THREAT...ENHANCED BY 60KT
LOW-LEVEL JET WINDS POSSIBLY MIXING DOWN TO THE SURFACE IN
CONVECTIVE ELEMENTS. ISOLATED TORNADOES CANNOT BE RULED OUT WITH
0-1KM SRH VALUES RANGING FROM 400-500 M2/S2...AND LCLS AROUND 1KM.

MAIN QUESTION WITH THE FORECAST IS WHETHER THESE STORMS CAN MAINTAIN
THEIR SEVERITY AS THEY REACH THE EASTERN HALF OF THE CWA. STABLE
MARINE LAYER WILL STILL BE IN PLACE...SO STORMS WILL LIKELY BECOME
ELEVATED.

PW INCREASES TO OVER 1.5 INCHES AS THE LOW-LEVEL JET AXIS ORIENTS
ITSELF OVER THE FORECAST AREA. STORMS COULD PRODUCE VERY HEAVY
RAIN AND FLASH FLOODING...SO THE FLASH FLOOD WATCH FOR NYC
METRO...NORTHEAST NJ AND THE LOWER HUDSON VALLEY CONTINUES.

HIGH SURF ADVISORY CONTINUES THROUGH 2 AM AS A RESULT OF A STRONG
SOUTHERLY FLOW AND SOUTHERLY SWELL. SURF HEIGHTS OF 6-9 FT AT THE
OCEAN BEACHES WILL RESULT IN WASHOVERS AND MINOR TO MODERATE BEACH
EROSION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
ACTIVITY WILL DIMINISH THIS EVENING AS THE COLD FRONT MOVES
THROUGH...FOLLOWED BY CLEARING SKIES. UPPER LEVEL TROUGH AND SFC
REFLECTION PASSING THROUGH ON FRI MAY TRIGGER SOME INSTABILITY
SHOWERS ACROSS THE INTERIOR. THIS TROUGH MAY CAUSE WINDS TO BECOME
A BIT GUSTY DURING THE AFTERNOON AS IT MOVES THROUGH...WHICH MAY
ALLOW FOR BETTER MIXING AND LOWERING OF DEWPTS. THIS IN TURN MAY
ALLOW TEMPS TO RISE A BIT HIGHER THAN CURRENTLY FORECAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT EARLY IN THIS
PERIOD...BUT DEVIATE BEYOND THIS WEEKEND AS THE LONG WAVE UPPER
LEVEL PATTERN FURTHER AMPLIFIES WITH THE DEVELOPMENT OF STRONG UPPER
LEVEL RIDGE IN THE WESTERN AND CENTRAL ATLANTIC WHICH SLOWS THE EXIT
OF LONG WAVE TROUGH ACROSS THE EASTERN STATES..WHILE ANOTHER LONG
WAVE TROUGH DIGS AS IT ENTERS THE WESTERN STATES. SO...TIMING OF
SURFACE FEATURES WILL NOT BE VERY GOOD BEYOND SUNDAY...BUT COULD
ALSO MEAN DRY WEATHER MAY HANG IN INTO EARLY NEXT WEEK.

SATURDAY-SUNDAY...WITH AMPLIFIED LONG WAVE UPPER PATTERN IN
PLACE...SURFACE FEATURES WILL TEND TO SLOW DOWN. SO...EXPECT A
RATHER NICE WEEKEND FOR THE MAJORITY OF THE REGION. HIGH PRES WILL
BUILD OFFSHORE S OF LONG ISLAND DURING THE WEEKEND...WHICH MEANS
RATHER PLEASANT AND DRY WEATHER. EXPECT HIGHS MAINLY IN THE 60S TO
LOWER 70S...BUT COOLER ALONG THE COAST WITH SEA BREEZES KICKING UP.

MODELS START TO DIVERGE LATER SUNDAY AND SUNDAY NIGHT TIMING THE
APPROACH OF NEXT FRONTAL SYSTEM FROM THE LAKES AND MIDWEST. NOTING
THE HIGHLY AMPLIFIED UPPER PATTERN...FEEL THAT THE GFS IS MOVING
THIS NEXT FEATURE TOO FAST. THE GGEM AND ECMWF APPEAR TO BE
HANDLING THIS A BIT BETTER...SO WENT ALONG WITH A BLEND OF THEIR
SOLUTIONS TO KEEP DRY CONDITIONS THROUGH SUNDAY. MAY START TO SEE
CLOUDS APPROACHING SE NY/N NJ SUNDAY NIGHT AS WARM FRONT APPROACHES.

MONDAY...CONFIDENCE FOR THIS PORTION OF THE FORECAST DECREASES
DURING THIS TIME FRAME WITH A VARIETY OF SOLUTIONS FOR THE TIMING
OF THE APPROACHING FRONT. FOR NOW...KEPT MAINLY SLIGHT CHANCE POPS
FOR MOST AREAS...WITH ONLY A LOW CHANCE MOVING INTO WESTERN AREAS.
HOWEVER...IF THE 12Z OP ECMWF MODEL IS RIGHT...MAY STILL BE TOO
FAST WITH THE ONSET OF PRECIP. HAVE PRECIP MOVING INTO MOST AREAS
DURING MONDAY NIGHT.

TUESDAY-WEDNESDAY...CURRENT TIMING SUGGESTS THE FRONT ONLY SLOWLY
CREEPING ACROSS THE REGION WHILE WEAK WAVES OF LOW PRES MOVE ALONG
IT. SO...FOR NOW...EXPECT MAINLY CLOUDY AND COOL CONDITIONS WITH
CHANCE SHOWERS. DID NOT MENTION THUNDER AT THIS POINT...BUT COULD
HEAR A RUMBLE OR TWO WITH WEAK LOWS ON THE FRONT ENHANCING ANY
LIFT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHOWERS AND THUNDERSTORMS MOVING THROUGH KNYC TERMINALS OVER NEXT
HOUR. THAT LINE PROPAGATES EAST...IMPACTING EASTERN TERMINALS
THROUGH THE AFTERNOON.

MARINE LAYER CONTINUES TO PRODUCE SUB-IFR CONDITIONS ON LONG
ISLAND AND COASTAL CT.

COLD FRONT CURRENTLY OVER CENTRAL NY/PA. THAT WILL SLOWLY TRACK
EAST...AND CONVECTION ASSOCIATED WITH IT WILL DEVELOP SOMETIME
AROUND 23Z. WILL EXPECT ANOTHER ROUND OF CONVECTION UNTIL FRONT
MOVES THROUGH AFTER 03Z.

SOUTHERLY WINDS WILL GENERALLY BE AROUND 15 TO 20 KT WITH GUSTS
INTO THE 20S. HIGHER GUSTS...POSSIBLY CLOSE TO 40 KT CAN BE
EXPECTED AT KJFK AND KISP.

MODEL GUIDANCE INDICATING SUB-VFR CONDITIONS AT MOST COASTAL
TERMINALS TONIGHT. AFTER PASSAGE OF COLD FRONT...DEWPOINT
DEPRESSION RISE AS NW WINDS USHER A DRYER AIRMASS INTO THE REGION.
AS SUCH...WILL NOT FOLLOW GUIDANCE AND WILL CARRY VFR CONDITIONS
AFTER 03-05Z.

     ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS EXPECTED FOR TIMING OF
CONVECTION THROUGH THIS AFTERNOON.

KJFK FCSTER COMMENTS: AMENDMENTS EXPECTED FOR TIMING OF CONVECTION
THROUGH THIS AFTERNOON. VLIFR CONDITIONS IN FOG/STRATUS.

KLGA FCSTER COMMENTS: AMENDMENTS EXPECTED FOR TIMING OF CONVECTION
THROUGH THIS AFTERNOON.

KTEB FCSTER COMMENTS: AMENDMENTS EXPECTED FOR TIMING OF CONVECTION
THROUGH THIS AFTERNOON.

KHPN FCSTER COMMENTS: AMENDMENTS EXPECTED FOR TIMING OF CONVECTION
THROUGH THIS AFTERNOON.

KISP FCSTER COMMENTS: AMENDMENTS EXPECTED FOR TIMING OF CONVECTION
THROUGH THIS AFTERNOON. VLIFR CONDITIONS IN FOG/STRATUS.

OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...

FRIDAY AFTERNOON...GENERALLY VFR. GUSTY W-NW WINDS IN THE AFTERNOON.
FEW SHOWERS POSSIBLE LATE AS WEAK TROUGH MOVES THROUGH REGION.
SATURDAY-SUNDAY...VFR. W-NW FLOW COULD BE GUSTY SATURDAY
AFTERNOON.
MONDAY...SUB-VFR POSSIBLE IN SCT SHOWERS/TSTMS.
TUESDAY...VFR LIKELY.

&&

.MARINE...
DENSE FOG ADVISORY FOR ALL WATERS EXCEPT NY HARBOR HAS BEEN EXTENDED
INTO THIS AFTERNOON. SOUTHERLY FLOW WITH DEWPOINTS HIGHER THAN SEA
SURFACE TEMPS WILL SERVE TO AT LEAST HOLD IN LOW CLOUDS...BUT ALSO
PROBABLY KEEPS VSBY AT 1NM OR LESS FOR A LARGE ENOUGH AREA TO
WARRANT THE ADVISORY.

SCA CONTINUES ON ALL WATERS FOR TODAY AND HAVE EXTENDED IT ON THE
OCEAN WATERS THROUGH FRI. STRONG SOUTHERLY FLOW AHEAD OF A COLD
FRONT WILL CAUSE 15 TO 25 KT SUSTAINED ON THE WATERS...HIGHEST OVER
THE OCEAN. MAY BE ABLE TO MIX SOME OF THE STRONG LOW LEVEL JET DOWN
WITH GUSTS OCCASIONALLY REACHING 35KT...BUT THIS WOULD BE CONFINED
TO AREAS NEAR SHORE.

COLD FRONT PUSHES THROUGH THIS LATE THIS AFTERNOON AND EVENING AND
WINDS WILL DIMINISH. WINDS MAY LINGER A FEW HOURS LONGER THAN
CURRENTLY EXPECTED AND SCA MAY NEED TO BE EXTENDED AS A RESULT.

SOUTHERLY SWELL BEING INDICATED BY WAVEWATCH GUIDANCE IS WHAT WILL
KEEP ROUGH SEAS ON THE OCEAN WATERS THROUGH FRI...POSSIBLY INTO
SATURDAY.

A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE AREA FRI...THEN HIGH
PRESSURE BUILDS IN FOR THE WEEKEND WITH TRANQUIL CONDITIONS
RETURNING INTO EARLY NEXT WEEK.

&&

.HYDROLOGY...
RAINFALL TOTALS OF 0.50 TO 1.25 INCHES EXPECTED IN SHOWERS AND
TSTMS FROM LATE TONIGHT INTO THU...WITH LOCALLY AS MUCH AS 2-3
INCHES. THIS MAY RESULT IN SIGNIFICANT URBAN AND SMALL STREAM
FLOODING. LARGER RIVERS SHOULD BE ABLE TO HANDLE THIS AMOUNT OF
RAINFALL...WITH ONLY MINOR RISES EXPECTED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...DENSE FOG ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR CTZ011-
     012.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ067>075-
     176>179.
     DENSE FOG ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NYZ075-
     080-178-179.
     HIGH SURF ADVISORY UNTIL 2 AM EDT FRIDAY FOR NYZ080-081-179.
     DENSE FOG ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR NYZ081.
NJ...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NJZ002-004-
     006-103>108.
MARINE...DENSE FOG ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-335-
     340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
     335-338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ350-353-355.

&&

SYNOPSIS...GOODMAN
NEAR TERM...GOODMAN/SCALORA
SHORT TERM...GOODMAN
LONG TERM...
AVIATION...MPS
MARINE...24
HYDROLOGY...GOODMAN
Hazardous weather outlook, Apr 28, 3:14 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
314 PM EDT THU APR 28 2011

NJZ002-004-006-103>108-NYZ067>069-291915-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-
314 PM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ070>075-176>179-291915-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
314 PM EDT THU APR 28 2011

...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006>008-010>012-NYZ078-079-291915-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
314 PM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-009-291915-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-
314 PM EDT THU APR 28 2011

...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-291915-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
314 PM EDT THU APR 28 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-291915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
314 PM EDT THU APR 28 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-291915-
NEW YORK HARBOR-
314 PM EDT THU APR 28 2011

...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-355-291915-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
314 PM EDT THU APR 28 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JM/MALOIT

In the hours before

Special weather statement, Apr 28, 1:20 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
120 PM EDT THU APR 28 2011

NJZ006-104>108-NYZ071>075-078-080-176>179-281800-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-HUDSON-KINGS
(BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN NASSAU-NORTHERN
QUEENS-NORTHWEST SUFFOLK-RICHMOND (STATEN IS.)-SOUTHERN
NASSAU-SOUTHERN QUEENS-SOUTHERN WESTCHESTER-SOUTHWEST SUFFOLK-WESTERN
ESSEX-WESTERN UNION-
120 PM EDT THU APR 28 2011

...STRONG THUNDERSTORMS WILL IMPACT BRONX...HUDSON...KINGS
(BROOKLYN)...NASSAU...NEW YORK (MANHATTAN)...QUEENS...RICHMOND
(STATEN ISLAND)...SOUTHEASTERN BERGEN...SOUTHERN ESSEX...SOUTHERN
WESTCHESTER...UNION AND WESTERN SUFFOLK COUNTIES...

AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WATCHUNG TO MADISON
PARK...OR ALONG A LINE EXTENDING FROM PLAINFIELD TO SAYREVILLE...AND
MOVING EAST AT 65 MPH.

THESE STORMS WILL BE...
  NEAR NEWARK BY 125 PM.
  NEAR HARRISON BY 130 PM.
  NEAR EAST VILLAGE BY 135 PM.
  NEAR JACKSON HEIGHTS BY 140 PM.
  NEAR FLUSHING BY 145 PM.
  NEAR MANHASSET BY 150 PM.

WINDS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND POSSIBLY MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4062 7419 4059 7440 4069 7444 4093 7371
      4069 7401 4069 7400 4079 7389 4096 7339
      4069 7327 4065 7339 4062 7324 4060 7356
      4065 7339 4066 7342 4056 7392 4057 7392
      4063 7376 4065 7382 4050 7424

MALOIT
Local storm report, Apr 28, 1:30 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
130 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FUNNEL CLOUD     2 N WAYNE               40.97N 74.25W
04/28/2011                   PASSAIC            NJ   TRAINED SPOTTER

            3 FUNNELS SEEN LOOKING NNW.

&&

JST
Local storm report, Apr 28, 1:55 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
155 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      WEST MAHWAH             41.11N  74.15W
04/28/2011                   BERGEN             NJ   CITY OFFICIAL

            INTERSECTION OF RAMAPO VALLEY ROAD AND NORTH RAMAPO
            AVENUE CLOSED DUE TO FLOODING. INTERSECTION WAS
            BARRICADED.

&&

JP
Special weather statement, Apr 28, 2:15 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
215 PM EDT THU APR 28 2011

NYZ072>075-176>179-281900-
BRONX-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN NASSAU-NORTHERN
QUEENS-RICHMOND (STATEN IS.)-SOUTHERN NASSAU-SOUTHERN QUEENS-
215 PM EDT THU APR 28 2011

...A CLUSTER OF THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL MOVE
ACROSS THE REGION BETWEEN 215 AND 245 PM...

AT 205 PM EDT...THUNDERSTORMS MOVING ONTO STATEN ISLAND ARE RACING
NORTHEAST AT NEAR AT 70 MPH.

THESE STORMS WILL BRIEF TORRENTIAL RAINFALL AND POSSIBLY CAUSE
HYDROPLANING ON ROADWAYS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4063 7419 4065 7406 4061 7403 4080 7390
      4071 7398 4092 7389 4088 7377 4080 7390
      4078 7386 4080 7385 4080 7376 4086 7372
      4072 7343 4055 7389 4056 7391 4063 7376
      4064 7391 4057 7398 4061 7404 4051 7424

JST
Local storm report, Apr 28, 2:33 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
233 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     FLASH FLOOD      STONY POINT             41.23N  74.00W
04/28/2011                   ROCKLAND           NY   COUNTY OFFICIAL

            INTERSECTION OF THIELLS ROAD AND WILLOW GROVE ROAD
            COMPLETELY FLOODED AND CLOSED

&&

DS
Special weather statement, Apr 28, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
325 PM EDT THU APR 28 2011

NYZ078>081-282000-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
325 PM EDT THU APR 28 2011

...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS NEAR BRENTWOOD...AND MOVING
NORTHEAST AT 70 MPH.

WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...HEAVY
RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER
ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4067 7302 4062 7340 4066 7326 4067 7306
      4074 7287 4075 7301 4073 7313 4070 7314
      4071 7323 4066 7342 4074 7343 4098 7311
      4098 7265 4109 7246 4105 7235 4102 7244
      4096 7244 4104 7233 4096 7213

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:07 PM EDTMarine Dense Fog AdvisoryOKX33 hr
Apr 28, 4:35 AM EDTHigh Surf AdvisoryOKXNassau, Suffolk21 hr
Apr 28, 7:25 AM EDTDense Fog AdvisoryOKXKings, Nassau, Queens, Suffolk8 hr
Apr 28, 7:51 AM EDTSpecial Weather StatementOKXOrange39 min
Apr 28, 9:16 AM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens44 min
Apr 28, 10:45 AM EDTSpecial Weather StatementOKXOrange60 min
Apr 28, 11:24 AM EDTAreal Flood AdvisoryOKXOrange111 min
Apr 28, 11:38 AM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester67 min
Apr 28, 11:42 AM EDTFlash Flood WarningOKXOrange, Rockland2 hr
Apr 28, 11:43 AM EDTTornado WarningOKXOrange, Rockland32 min
Apr 28, 12:06 PM EDTSevere Thunderstorm WarningOKXRockland24 min
Apr 28, 12:13 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Westchester2 hr
Apr 28, 12:16 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester29 min
Apr 28, 12:30 PM EDTAreal Flood AdvisoryOKXRockland, Westchester3 hr
Apr 28, 12:45 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester30 min
Apr 28, 1:12 PM EDTSpecial Weather StatementOKXBronx, New York, Putnam, Richmond, Rockland, Westchester33 min
Apr 28, 1:18 PM EDTSpecial Marine WarningOKX27 min
Apr 28, 2:07 PM EDTSpecial Marine WarningOKX23 min
Apr 28, 3:06 PM EDTSpecial Marine WarningOKX24 min
Apr 28, 4:02 PM EDTSpecial Weather StatementOKX43 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.